MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE IRONMAN¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE IRONMAN¿; WIRE, GUIDE, CATHETER
Model Number 1001311
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left circumflex coronary artery with heavy calcification and heavy tortuosity.The ironman guide wire was advanced to the lesion and two xience stents were deployed without issue.The guide wire was being removed; however, it was noted that the tip was knotted and stuck on the end of the deployed 3.5x18 mm xience skypoint stent.A microcatheter was used in an attempt to remove the guide wire but the tip separated and was left on the edge of the deployed stent.The tip was ballooned into the xience stent and left in the patient.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported tip knot was not confirmed as a portion of the separated tip was not returned.The reported device entrapment was not confirmed, and it could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, the investigation determined that the reported tip damage and resistance appear to be related to circumstances of the procedure which likely led to the reported material separation.The subsequent treatments appear to be related to circumstances of the procedure.In this case, the guide wire tip became caught in the implanted stent that resulted in the reported resistance and led to the tip separation.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE IRONMAN¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22321071
Report Number2024168-2025-06422
Device Sequence Number8988439
Product Code DQX
UDI-Device Identifier08717648013652
UDI-Public(01)08717648013652(17)261031(10)4110562
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1001311
Device Catalogue Number1001311
Device Lot Number4110562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X18 MM XIENCE SKYPOINT STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight66 KG